MAUDE Adverse Event Report: LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER

LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER
Model Number AESC45G
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Bronchial Hemorrhage (4456)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After investigation, the level one root cause for bleeding was that the surgeon had fired the reload with a hem-o-lock in the reload jaws, resulting in multiple malformed staples.Firing a reload over an obstruction is known to result in staple malformation and therefore poor hemostatic performance.The ifu used for this region is most likely the spanish language version of 900298.In the spanish version of 900298 rev-t (the most recent revision that was approved by colombian authorities at time of the event), warning #5 on page 7 indicates that firing over an obstruction can result in incorrectly formed staples.The level two root cause is therefore user error.
 
Event or Problem Description
Five 45 grey curved reloads and one 30 white curved reload were used for a lobectomy procedure that was performed on (b)(6) 2023.During the procedure the surgeon fired the reload to seal an artery, the staple line did not fully seal the artery and the patient bled.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
AEON ENDOSCOPIC STAPLER
Manufacturer (Section D)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key17626071
Report Number3012998149-2023-00004
Device Sequence Number7318696
Product Code GDW
UDI-Device Identifier00851574008943
UDI-Public(01)00851574008943(17)270731(10)22BR541
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
222210
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAESC45G
Device Lot Number22BR541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AESC45G AEON ENDOSCOPIC STAPLER 2.0MM/45MM CURVED; AESC45G AEON ENDOSCOPIC STAPLER 2.0MM/45MM CURVED; AESC45G AEON ENDOSCOPIC STAPLER 2.0MM/45MM CURVED; AESC45G AEON ENDOSCOPIC STAPLER 2.0MM/45MM CURVED; ASR30WC AEON ENDOSCOPIC STAPLER 2.5MM/30MM CURVED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown